Tuesday, April 15, 2008

still tired


I’ve been quiet on this end, and I know a lot of people are worried and curious how things are going.

I did have my first Chemotherapy treatment Friday 4/4. The day after each therapy, I go to the hospital for a shot. The shot is supposed to increase the white blood cell count to help fight infections. Be it from a paper cut, scratch, illnesses others may carry or bring home or simply shaking hands in church.

Not only does every person have different reactions from chemotherapy, but there are also many other forms of medications of chemotherapy and many forms of administration of chemotherapy. Each have their own side affects, some have near none. Some are awful. The combo I’m on is
Adriamycin & Cytoxan + Taxotere (AC+T or TAC since I’m getting it all at once instead of 1st group of treatments then 2nd - standard treatment is ACx4 + Tx4 which means 4 treatments of AC then 4 treatments of T - I'm getting T AC x 6 all three for SIX treatments). Neulasta the next day.

Without going into too much detail (we all know how I can get carried away), yes there is pain. Quite a bit & different types. The bone & muscle pain, was exhausting in itself. Though I understood why it was there, it didn’t make it any easier to tolerate. The Taxotere kills the white blood cell count, while the Neulasta shot is designed to force your body to produce white blood cells. That could wreak havoc in your bones. Some pain is heightened when it’s scary because you aren’t sure what is going on. Pain of internal organs when you lean against a counter top or bend a certain way, and it feels like they are swollen and bruised. I started feeling better a week after initial treatment. However, it never really goes away. One day feels better, then the next, something else starts up. There doesn’t seem to be any pattern I have discovered yet. The tired and dizzy is always there. There isn’t much of a pattern with that either. I could be sitting for 2 minutes and get dizzy & tired and absolutely have to lay down or it could be an hour before I feel the dizzy & tired creep in. It bounces back and forth. No pattern. It’s been 11 days since the first treatment, and I still can’t trust myself in the shower. Turning to rinse off, is a good recipe for the drunk spins.

Another side affect, besides stringing out your nervous system, that is really scary is chemo brain. My daughter heard me mention it to someone over Easter. Tearfully she pulled me aside and asked “are you going to forget who I am mom?” Naturally I told her I could never forget her, because I just love her too much. But the seriousness of chemo brain, is still very real and very scary.

Would I know if I had it?
Uh…….

4 comments:

Chris said...

Stay strong Carol, you'll be through!

I saw shop here the other day that was called "Sabbatini Shoe Shop". I laughed and immediately thought of you!

Chris.

Chris said...

Oops, that should be "pull through". But hopefully you'll be through soon as well. :-)

Carol said...

funny, I was thinking that the other day myself! ha ha ha Sabbatini.... ha ha ha
~Carol~

Anonymous said...

Ok, so you're tired, Cranky, I'll even include probably BITCHY at times but?????????
LOOK WHAT YOU'RE GOING THROUGH. lolol
I say rev up the engines and let all know CANCER SUCKS. :)
Not one, NOT A SOUL, goes through life without difficulties. In order to get our attention, the Lord may allow adversity to bring out the BEST or the worst in our attitudes, DEPENDING on our perspective. YOU and I both know how easy it is to WITNESS when things are going well but the TRUE TEST is to be that Good Witness when they are not.
You have MANY concerned people praying for you daily and these are folks carrying their own burdens also.
I try to give them updates when I hear an update on your condition. If I don't my mail box gets full.
See, You're loved by many.
I'm totally aware about the "tired" stuff so hang in there kiddo.
I'll let the others know about this up date.
LOVE YA IN CHRIST.
GOD BLESS.
Uncle Greg